Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 710, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 27, 2009, 12:14 AM CDT for Garvin County, Grady County, Stephens County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2009, 12:14 AM CDT (05:14 UTC)
- Expired
- Aug 27, 2009, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garvin County, OK, Grady County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 270514
SVROUN
OKC049-051-137-270600-
/O.NEW.KOUN.SV.W.0710.090827T0514Z-090827T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1214 AM CDT THU AUG 27 2009
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
WESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 100 AM CDT
* AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH SPRINGS TO 4
MILES NORTHEAST OF BRAY TO 9 MILES EAST OF COMANCHE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
* LOCATIONS IN THE WARNING INCLUDE ACME...BRAY...COMANCHE...COX
CITY...DUNCAN...EMPIRE CITY...ERIN SPRINGS...LINDSAY...MARLOW...
RUSH SPRINGS AND VELMA.
LAT...LON 3435 9806 3486 9807 3487 9751 3438 9756
TIME...MOT...LOC 0514Z 233DEG 18KT 3480 9797 3469 9778
3442 9782
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:01 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 3:01 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT WED AUG 26 2009 .DISCUSSION... SHOWER ACTIVITY IN FAR SOUTHWEST OK AND WESTERN NORTH TX IS EXPECTED TO REMAIN BELOW SEVERE LEVELS THIS AFTERNOON. A SHORT WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY NEAR THE CO/KS BORDER AT THE PRESENT TIME IS EXPECTED TO MOVE SLOWLY EASTWARD AND SOUTHWARD TOWARD THE CWA THIS EVENING AND OVERNIGHT. CONVERGENCE ALONG A COLD FRONT NOW LOCATED IN NORTHWEST OK...COMBINED WITH THE LIFT RESULTING FROM THE TROUGH...SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS. THESE STORMS WILL BE IN AN ENVIRONMENT CHARACTERIZED BY SUFFICIENT INSTABILITY AND SHEAR FOR THE POSSIBILITY OF A FEW MARGINALLY SEVERE STORMS LATE THIS AFTERNOON INTO THIS EVENING. FURTHER STORMS MAY INITIATE ALONG A STRONG MOISTURE GRADIENT IN WEST CENTRAL OK. RAIN CHANCES WILL DECREASE BEHIND THE FRONT THURSDAY AND THURSDAY NIGHT...WITH A COOLER AND DRIER AIRMASS STILL EXPECTED TO FILTER INTO THE AREA. NO CHANGES WERE MADE TO THE EXTENDED FORECAST THIS AFTERNOON. THUNDERSTORM CHANCES ARE EXPECTED TO RETURN BY EARLY NEXT WEEK. TAYLOR && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 86 64 91 / 50 30 20 0 HOBART OK 71 92 66 92 / 30 20 10 0 WICHITA FALLS TX 73 91 68 95 / 30 20 20 0 GAGE OK 63 87 58 90 / 30 10 10 0 PONCA CITY OK 66 82 62 87 / 60 30 20 0 DURANT OK 70 88 67 87 / 40 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/03
Hazardous weather outlook, Aug 26, 9:15 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED AUG 26 2009
OKZ004>048-050>052-TXZ083>090-271000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT WED AUG 26 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE CENTRAL PART OF
OKLAHOMA TONIGHT. VERTICAL TEMPERATURE PROFILE WILL BECOME MORE
FAVORABLE THROUGH THE NIGHT FOR THE DEVELOPMENT OF THUNDERSTORMS
WHEN AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. A VERY MOIST
ATMOSPHERE EAST OF THE FRONTAL BOUNDARY WILL SUPPORT AND HELP
SUSTAIN THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THURSDAY AS THE
COLD FRONT AND AN UPPER LEVEL STORM SYSTEM CONTINUE TO MOVE
SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS OVER PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS... COULD
AGAIN APPROACH SEVERE LEVELS. THE CHANCE FOR THUNDERSTORMS WILL
DIMINISH FROM NORTHWEST TO SOUTHEAST BY LATE THURSDAY NIGHT AS THE
UPPER DISTURBANCE MOVES SOUTHEAST OF THE AREA. THERE WILL ALSO BE A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Local storm report, Aug 26, 10:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST NEWCASTLE 35.25N 97.60W
08/26/2009 E60 MPH MCCLAIN OK PUBLIC
&&
DWSpecial weather statement, Aug 26, 10:47 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1047 PM CDT WED AUG 26 2009 OKZ022-023-035-270400- CADDO OK-WASHITA OK-KIOWA OK- 1047 PM CDT WED AUG 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...KIOWA AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF ALBERT TO 13 MILES SOUTH OF GOTEBO AT 1047 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LAT...LON 3535 9823 3488 9842 3491 9916 3535 9871 30
Special weather statement, Aug 26, 10:55 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT WED AUG 26 2009
OKZ038-044-270415-
COTTON OK-COMANCHE OK-
1055 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF GERONIMO AT
1055 PM CDT...MOVING NORTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
LAT...LON 3448 9848 3464 9822 3446 9814 3444 9814
3433 9836
30Local storm report, Aug 26, 11:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
08/26/2009 M61 MPH CADDO OK MESONET
1135 PM TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
08/26/2009 E76 MPH CADDO OK MESONET
&&
DWSpecial weather statement, Aug 26, 11:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1146 PM CDT WED AUG 26 2009 OKZ027-038-039-044-270515- GRADY OK-COTTON OK-COMANCHE OK-STEPHENS OK- 1146 PM CDT WED AUG 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON...GRADY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STERLING TO 4 MILES NORTHEAST OF WAURIKA LAKE AT 1147 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LAT...LON 3485 9784 3432 9784 3430 9816 3485 9832 30
Local storm report, Aug 26, 11:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1156 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 5 W ANADARKO 35.07N 98.33W
08/26/2009 E1.00 INCH CADDO OK TRAINED SPOTTER
HWY 9 AND 2620 VIA CADDO NATION EM
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 67 min |
| Aug 26, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 27 min |
| Aug 26, 8:05 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Aug 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 50 min |
| Aug 26, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 39 min |
| Aug 26, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Lincoln, Logan, Noble, Payne | 55 min |
| Aug 26, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Aug 26, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Aug 26, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 54 min |
| Aug 26, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 26, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 36 min |
| Aug 26, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| Aug 26, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 56 min |
| Aug 26, 11:20 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 26, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 60 min |
| Aug 26, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.